Topic: Bottle 'o Tamoxifen

Forum: Hormonal Therapy - Before, During, and After — This is a safe place to share your experiences of others considering or on hormonal treatment.

Posted on: Nov 26, 2007 12:02PM - edited Nov 15, 2017 10:59AM by moderators

Posted on: Nov 26, 2007 12:02PM - edited Nov 15, 2017 10:59AM by moderators

ashaby wrote:

Dear All, (and Layne are you there?)

Got my Tamox today and will start in a week. Where are my tamoxi pals? It says weight loss for one of the side effects. Now that's a good thing. Basha

Edited by Mods to add content from the main Breastcancer.org site's section on Tamoxifen in Pill Form (Brand Name: Nolvadex): Benefits, Side Effects and More

Dx 4/4/2007, DCIS, 6cm+, Stage 0, Grade 2, 0/0 nodes, ER+/PR-, HER2-
Log in to post a reply

Page 7 of 3,071 (30,705 results)

Log in to post a reply

Dec 2, 2007 05:16PM Harley44 wrote:

Cynthia, I have been feeling more fatigue, too, but my thyroid is off again.  I'll be seeing my primary care dr. on Thursday, so I will find out if I need a dose adjustment on the Synthroid. 

Thanks for confirming the achiness may be from the Tamoxifen.  It is getting colder here, so maybe I'm just noticing the aches and pains more, due to the cooler weather.

Harley

Log in to post a reply

Dec 2, 2007 05:18PM Harley44 wrote:

Debbie,

Hi there, and welcome to the T. train! 

No kidding about the hair...  I am just starting to see some growth, and I don't need to start losing it again!

Best wishes,

Harley

Log in to post a reply

Dec 2, 2007 05:22PM Cynthia1962 wrote:

Harley - the weather could be a factor.  My onc told me to try to keep my joints warm so I sometimes sleep with gloves, but my fingers are still stiff.  I did experience sore muscles and all around achiness after taking the kids downtown one night to the tree lighting ceremony, and the only thing I can think of was the cold even though I felt warm enough at the time.  I think the colder weather is helping me have less hot flashes, at least.

I'm sorry to hear that you're feeling more fatigued, too.  My thyroid results were normal, so I can't blame it on that.  I wish I could stop the Toprol just to see if I feel better.  I'll wait to see what my dr says later this month. 

Cynthia 

Mets to bones Dx 1/3/2007, IDC, 2cm, Stage IIIA, Grade 2, 4/18 nodes, ER+/PR+, HER2- Surgery 2/16/2007 Lumpectomy: Right; Lymph node removal: Right, Underarm/Axillary Chemotherapy 3/19/2007 Adriamycin (doxorubicin), Cytoxan (cyclophosphamide), Taxotere (docetaxel) Radiation Therapy 9/6/2007 Breast, Lymph nodes Hormonal Therapy 11/9/2007 Hormonal Therapy 11/1/2010 Arimidex (anastrozole) Dx 11/11/2010, IDC, Stage IV, ER+/PR+, HER2- Chemotherapy 6/1/2012 Xeloda (capecitabine) Chemotherapy 11/14/2012 Navelbine (vinorelbine)
Log in to post a reply

Dec 2, 2007 05:27PM Harley44 wrote:

Cynthia,

None of this stuff is easy, is it?  I sure wish we didn't need to take so many different medications.  I wish you could stop taking the Toprol, too.  You noticed these other se's after adding it, so that is probably the cause. 

Pretty soon, I'll need an entire notebook just to list all the different medications that I take daily, whenever I see a new dr.!  

Here's hoping that our fatigue issue will resolve itself soon!

Harley

Log in to post a reply

Dec 3, 2007 04:59AM my3girls wrote:

I too have some achiness in my legs and arms.  I have had this before Tamox..so not sure if it is a s/e.  I haven't really noticed weight gain, but I have noticed not being able to lose it!  I have cut back my calorie intake, started running again, and really am watching everything I put in my mouth!! Very fustrating!  Not sure if it is a s/e of tamox...or could be my age (47) and the fact that I have been thrown into menapause.

Jackie...I too sometimes I am moving like an 80yr old instead of my age!! In the morning getting up..just walking across the room...my ankles, feet, legs...hurt..until I get moving. I truly hope this getts better!  My sleep has not been very good either.  I have a hard time falling and staying asleep!

Oh...got to love this!! haha

xoxo

Lisa

Worry is for "shit"! Live, Laugh, Love! //unilateral mast//reconst. 2/4/08 Dx 3/6/2007, IDC, 3cm, Stage II, Grade 2, 0/22 nodes, ER+/PR+, HER2-
Log in to post a reply

Dec 3, 2007 05:42AM hlg2314 wrote:

I was feeling tired and worn down also.  I started taking One A Day vitamins for energy.  They help.   Is anyone else taking a Calcium Supp as well?  Also, just an FYI if anyone is on any type of cholesterol meds-can cause joint ache.  Fatigue can also contribute to joint ache as well.

Take care,

Heather

Heather Dx 10/27/2006, DCIS, 1cm, Stage II, 1/17 nodes, ER+/PR-, HER2+
Log in to post a reply

Dec 3, 2007 08:54AM prayrv wrote:

Good morning ladies,

I started my tamoxifen in early October and so far my only se's seem to be insomnia (waking up one time per night for a week), warm feelings during the day - I wouldn't call them hot flashes yet, and a few episodes of night sweats.  We'll see how it progresses as the years go by. sigh   Hope all are well.

Take Care

Trish

Dx 4/27/2007, IDC, <1cm, Stage IA, Grade 2, 0/5 nodes, ER+/PR+, HER2-
Log in to post a reply

Dec 3, 2007 09:10AM awb wrote:


I have mild hot flashes, insomnia, and achiness, all annoying but tolerable.  Have been on tamox for 4 years.  My oncologist says tamox "doesn't cause achiness, the AIs do", but my gyn and pcp disagree and say it definitely can be contributing to my aches and pains. Maybe I'lll see a difference when I finish the tamox (unless I go on something else and then it will be difficult to tell for sure), but some of the achiness could just be menopausal (lack of estrogen to lubricate the joints) and getting older.
"I don't know what the future holds, but I know who holds the future" Dx 9/5/2003, LCIS, Stage 0, 0/0 nodes Surgery 9/15/2003 Lumpectomy: Right Hormonal Therapy 10/29/2003 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery 4/4/2005 Prophylactic ovary removal Hormonal Therapy 2/27/2009 Evista (raloxifene)
Log in to post a reply

Dec 3, 2007 09:13AM - edited Dec 3, 2007 09:20AM by karol61

Awb,

Glad you've stayed with Tamox, I intend to take it for at least 5 yrs.  I do not want BC to recur nor do I want my bones to thin.

Sorry about the increased belly fat.  I've had it since my hysterectomy in 1983.  I exercise regularly and do yoga  BUT some belly fat is always there. 

.

Dx 3/22/2007, DCIS, 1cm, Stage 0, Grade 2, 0/0 nodes, ER+/PR+, HER2+
Log in to post a reply

Dec 3, 2007 09:23AM - edited Dec 3, 2007 09:23AM by karol61

Harley,

Yes,i feel like a branch of CVS with all the meds inside me. I guess we all have to deal with it. Tongue out

Dx 3/22/2007, DCIS, 1cm, Stage 0, Grade 2, 0/0 nodes, ER+/PR+, HER2+

Page 7 of 3,071 (30,705 results)

Scroll to top button